MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7510
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: the lot number for the device was provided.The device history records are currently under review.A photo was provided.Photo review is under way.The investigation is currently underway.H3 (device eval by manufacturer) a device has not been returned.Upon completion of the investigation, a supplemental report will be filed.D2: procode: dwm; png.G4: 510k: k160437; k160450; k201155.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the pleurx drainage kit was found to be contaminated and appeared to have already been used.Another device was used to drain the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: the physical sample was not returned for evaluation which limited the ability to confirm whether the device was previously used.One photo image was received and reviewed.The photo showed a reddish-dark fluid inside the drainage tubing, with dense or cloudy areas that may suggest the presence of fat or blood clots.The fluid's appearance is consistent with blood or a mixture of bodily fluids.Based on the image, the fluid is located near the beginning of the tubing, suggesting that the customer had just started using the bottle at the time the photo was taken.The fluid observed appeared to be blood with clots or accumulated fat, which is a normal characteristic of bodily fluids and cannot be confirmed as a foreign particle.The presence of fluid in the tubing does not necessarily indicate prior use, as it may have occurred during the initial drainage process.Based on the image evaluation and the absence of a returned sample, the reported failure mode cannot be confirmed.The fluid characteristics observed are consistent with expected drainage contents and do not provide sufficient evidence of contamination or prior use.Based on the investigation performed, a probable root cause could not be established during the analysis performed with the information available as no issues were found.A review of the internal manufacturing device record and raw material history files for the reported lot number was performed and no recorded quality problems or rejections related to this incident were found.It was confirmed that procedural and functional requirements needed for its release were met.D3 (medical device manufacturer), g3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h6 (annex g ¿ component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).G4: pma / 510(k)#: k160437; k160450; k201155; k241946.Initial mdr mfr report 9680904-2025-00027, site legal name (fda) reported, carefusion d.R.203 ltd.- santo domingo, dominican republic; site registration number (fda) 9680904.Correct site legal name (fda) is, vernon hills; site registration number (fda) 1423507.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PLEURX DRAINAGE KIT 1000ML
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23083623
Report Number9680904-2025-00027
Device Sequence Number21266899
Product Code DWM
UDI-Device Identifier10885403090707
UDI-Public(01)10885403090707(17)270706(10)0001605769
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
SEE H.11.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7510
Device Lot Number0001605769
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown